[A case of pulmonary nontuberculous mycobacteriosis induced by tocilizumab treatment for rheumatoid arthritis].

Kansenshogaku zasshi. The Journal of the Japanese Association for Infectious Diseases

PubMedID: 22117383

Inayama M, Shinohara T, Hosokawa E, Machida H, Iwahara Y, Ogushi F. [A case of pulmonary nontuberculous mycobacteriosis induced by tocilizumab treatment for rheumatoid arthritis]. Kansenshogaku Zasshi. 2011;85(5):523-6.
A 65-year-old woman whose rheumatoid arthritis was treated with tocilizumab (TCZ) was found in chest radiography to have a new consolidation in the right lower lung field. Positive Mycobacterium intracellulare and Mycobacterium avium cultures in sputum and bronchial secretions yielded a diagnosis of pulmonary nontuberculous mycobacteriosis. The most common adverse TCZ effect is infection. This case highlights the fact that those treated with TCZ should be considered at elevated risk for developing nontuberculous mycobacteriosis.